MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE
Catalog Number 2156
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "post peripheral ventricular assist device (pvad) removal, physician met severe resistance advancing the bypass tube through the valve of the manta sheath.The manta device would not advance at all into the manta sheath.Physician removed the first manta sheath and opened a second manta.The access site was successfully closed with the second manta device.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer complaint of bypass tube resistance was able to be confirmed through investigation of the returned device.The customer returned one 14fr manta device, one 14fr sheath, and one depth locator.Signs of use were observed.Visual analysis revealed that the button valve was displaced and partially torn.This damage is consistent with bypass tube resistance.Functional testing revealed moderate resistance when advancing the bypass tube into the sheath.The additional information received indicates that severe resistance was experienced during bypass tube advancement.No structural damage or buckling of the sheath was observed.No medical intervention was required.A device history record review was performed, and a relevant finding of bypass resistance was identified.A capa was previously initiated for bypass tube resistance that was attributed to a supplier manufacturing deficiency.Corrections were implemented.The complaint rate for bypass tube resistance is within occurrence limits as defined in capa, and further investigation related to this event will be initiated if the occurrence rate exceeds the limit.Based on the information received, the most likely root cause is supplier related.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
MANTA 14F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22518003
Report Number3010252479-2025-00075
Device Sequence Number9231382
Product Code MGB
UDI-Device Identifier00856279007079
UDI-Public(01)00856279007079(11)240501(17)251101(10)73E2400012(21)
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2025
Device Catalogue Number2156
Device Lot Number73E2400012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age68 YR
Patient SexUnknown
Patient Weight103 KG